Alert archive / Arizona / Special Weather Statements in 2012
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 6, 2012, 10:23 PM MST for Pinal County, Arizona. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2012, 10:23 PM MST (05:23 UTC)
- Expired
- Aug 6, 2012, 11:15 PM MST
- In force
- 52 min
- Issued by
- NWS Tucson, AZ
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 82 km from the middle of the area, began a volume at 05:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 5.4 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 393 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 3301 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
662
WWUS85 KTWC 070523
SPSTWC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1023 PM MST MON AUG 6 2012
AZZ502-504-505-070615-
SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK
AZ-TOHONO O'ODHAM NATION INCLUDING SELLS AZ-TUCSON METRO AREA
INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-
1023 PM MST MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PINAL AND NORTHERN PIMA
COUNTIES UNTIL 1115 PM MST...
AT 1018 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHEAST
OF ELOY TO 7 MILES NORTH OF AVRA VALLEY TO JUST EAST OF MARANA...AND
MOVING WEST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND SMALL HAIL.
AREAS AFFECTED BY THESE STORMS INCLUDE...AVRA VALLEY...PICACHO...
FRIENDLY CORNERS AND SILVER BELL.
LAT...LON 3278 11135 3251 11127 3236 11101 3233 11162
3250 11192 3271 11178
TIME...MOT...LOC 0523Z 090DEG 21KT 3266 11142 3254 11136
3241 11123
$$
MEYERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 6, 9:25 PM MST, 58 minutes earlier.
Area forecast discussion, Aug 6, 9:25 PM MST, 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 925 PM MST MON AUG 6 2012 .SYNOPSIS...A SLIGHT DRYING TREND WILL LIMIT DAILY THUNDERSTORMS THIS WEEK TO ISOLATED IN NATURE. THE MAIN STORY WILL BE THE BUILDING HEAT RESULTING IN HOT DAYTIME TEMPERATURES WITH SOME AREA NEAR DAILY RECORD HIGHS. && .DISCUSSION...BULK OF STORMS THIS AFTERNOON AND EVENING WHERE ACROSS PIMA AND SANTA CRUZ COUNTIES. SINCE 8 PM...PINAL COUNTY HAS PERKED UP DUE TO COLLIDING OUTFLOW BOUNDARIES. STORMS WILL CONTINUE UNTIL MIDNIGHT BEFORE DIMINISHING. IT WAS A HOT ONE FOR THE LOWER ELEVATIONS WITH HIGHS IN THE 103 TO 107 RANGE. THE MAIN STORY FOR THE REMAINDER OF THE WEEK WILL BE THE BUILDING HEAT WITH THE LOW DESERT LOCALS COMING CLOSE TO HEAT ADVISORY CRITERIA. ALTHOUGH THERE WILL BE SOME DRYING AS THE HIGH BUILDS OVER THE REGION...ENOUGH MOISTURE WILL BE AROUND FOR ISOLATED TO LOW SCATTERED COVERAGE OF THUNDERSTORMS. && .AVIATION...SCT-BKN 100-120 WITH ISOLD-SCT SHRA/TSRA CONTG THRU 07/10Z. WIND SPEEDS GENERALLY LESS THAN 10 KTS. SHRA/TSRA DVLPG TUE AFTER 18Z. WIND GUSTS UP TO 40 KTS NEAR THUNDERSTORMS UNTIL 07/10Z THEN UP TO 45 KTS TUE AFTER 18Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THRU THE WEEK...THOUGH MAIN STORY WILL BE THE MODEST DRYING TREND AND HOTTER TEMPERATURES. THIS WILL RESULT IN RH VALUES CONTINUING TO DROP BELOW VALUES SEEN OVER THE LAST FEW WEEKS. WINDS WILL ALSO INCREASE SLIGHTLY LATE IN THE WEEK AS THE UPPER LEVEL HIGH REPOSITIONS OVER NRN AZ. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
Hazardous weather outlook, Aug 6, 10:08 AM MST, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1008 AM MST MON AUG 6 2012 AZZ503>505-514-070400- UPPER SANTA CRUZ RIVER VALLEY/ALTAR VALLEY-TUCSON METRO AREA- SOUTH CENTRAL PINAL COUNTY-CATALINA AND RINCON MOUNTAINS- 1008 AM MST MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN RETURN TO THE AREA THIS AFTERNOON AND EARLY THIS EVENING. THUNDERSTORM COVERAGE WILL BE LESS THAN YESTERDAY...WITH THE BEST CHANCES JUST WEST OF THE AREA ACROSS CENTRAL AND WESTERN PIMA COUNTY. LOCALLY HEAVY RAINFALL AND STRONG WINDS WILL BE THE MAIN THREATS FROM SOME OF THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWER AND THUNDERSTORM COVERAGE WILL BEGIN TO DIMINISH SOMEWHAT. AS THIS HAPPENS...EXPECT HOT DAYTIME TEMPERATURES MOST OF THE WEEK. AFTERNOON HIGHS MAY NEAR RECORD LEVELS IN SOME LOCATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ501-502-515-070400- WESTERN PIMA COUNTY-TOHONO O'ODHAM NATION-BABOQUIVARI MOUNTAINS- 1008 AM MST MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE AN ELEVATED RISK OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL AND DAMAGING WINDS THIS AFTERNOON AND THIS EVENING. STORMS WILL DEVELOP ACROSS CENTRAL PIMA COUNTY AND NORTHERN SONORA MEXICO THIS AFTERNOON AND TRACK WEST AND NORTHWEST INTO THE EVENING HOURS. AREAS AROUND SELLS AND AJO COULD BE HIT THE HARDEST...WITH POWER OUTAGES POSSIBLE DUE TO STRONG THUNDERSTORM WINDS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWER AND THUNDERSTORM COVERAGE WILL BEGIN TO DIMINISH SOMEWHAT. AS THIS HAPPENS...EXPECT HOT DAYTIME TEMPERATURES MOST OF THE WEEK. AFTERNOON HIGHS MAY NEAR RECORD LEVELS IN SOME LOCATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ506>513-070400- SOUTHEAST PINAL COUNTY-UPPER SAN PEDRO RIVER VALLEY- EASTERN COCHISE COUNTY BELOW 5000 FEET-UPPER GILA RIVER VALLEY- WHITE MOUNTAINS OF GRAHAM AND GREENLEE COUNTIES- GALIURO AND PINALENO MOUNTAINS-CHIRICAHUA MOUNTAINS- DRAGOON AND MULE AND HUACHUCA AND SANTA RITA MOUNTAINS- 1008 AM MST MON AUG 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARIZONA. .DAY ONE...TODAY AND TONIGHT A MORE STABLE ATMOSPHERE TODAY WILL RESULT IN LESS THUNDERSTORM ACTIVITY. ISOLATED THUNDERSTORMS WILL STILL DEVELOP IN THE MOUNTAINS WITH A FEW STRAY STORMS DRIFTING WESTWARD INTO THE VALLEYS. THE BEST CHANCE OF THUNDERSTORMS WILL BE ACROSS WESTERN SECTIONS OF COCHISE COUNTY THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWER AND THUNDERSTORM COVERAGE WILL BEGIN TO DIMINISH SOMEWHAT. AS THIS HAPPENS...EXPECT HOT DAYTIME TEMPERATURES MOST OF THE WEEK. AFTERNOON HIGHS MAY NEAR RECORD LEVELS IN SOME LOCATIONS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. WEATHER.GOV/TUCSON
In the hours before
Local storm report, Aug 6, 7:37 PM MST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
737 PM MST MON AUG 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND DMG SELLS 31.92N 111.88W
08/06/2012 PIMA AZ EMERGENCY MNGR
NUMEROUS POWER POLES BROKEN IN HALF... AT BIGFIELDS 7
HOMES DAMAGED... POWER OUT FOR 20 MILE RADIUS... NO
INJURIES
&&
EVENT NUMBER TWC1200051
RHSpecial weather statement, Aug 6, 8:17 PM MST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 817 PM MST MON AUG 6 2012 AZZ505-070345- SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK AZ- 817 PM MST MON AUG 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PINAL COUNTY UNTIL 845 PM MST... AT 809 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF AVRA VALLEY...OR 15 MILES NORTHWEST OF MARANA...MOVING WEST NORTHWEST 15 TO 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...FRIENDLY CORNERS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3261 11173 3263 11131 3250 11120 3251 11173 TIME...MOT...LOC 0317Z 111DEG 16KT 3253 11143
Special weather statement, Aug 6, 9:22 PM MST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
922 PM MST MON AUG 6 2012
AZZ503-513-070515-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-UPPER SANTA CRUZ RIVER AND ALTAR
VALLEYS INCLUDING NOGALES AZ-
922 PM MST MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SANTA CRUZ COUNTY UNTIL
1015 PM MST...
AT 914 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES EAST OF NOGALES...MOVING WEST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
AREAS AFFECTED BY THIS STORM INCLUDE...NOGALES...KINO SPRINGS...
PATAGONIA LAKE...RIO RICO...TUMACACORI AND PENA BLANCA LAKE.
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3133 11111 3134 11112 3159 11113 3159 11061
3132 11061
TIME...MOT...LOC 0422Z 086DEG 18KT 3140 11076
GLLocal storm report, Aug 6, 9:43 PM MST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
943 PM MST MON AUG 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM TSTM WND GST 6 NE NOGALES 31.43N 110.86W
08/06/2012 M66 MPH SANTA CRUZ AZ ASOS
WIND GUST TO 66 MPH AT 932 PM MST.
&&
EVENT NUMBER TWC1200052
RHSpecial weather statement, Aug 6, 9:49 PM MST, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 949 PM MST MON AUG 6 2012 AZZ504-505-070515- SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK AZ-TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- 949 PM MST MON AUG 6 2012 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHERN PINAL AND NORTHERN PIMA COUNTIES UNTIL 1015 PM MST... AT 942 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MARANA...MOVING NORTHWEST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. AREAS AFFECTED BY THIS STORM INCLUDE...MARANA...AVRA VALLEY AND PICTURE ROCKS. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3250 11149 3251 11108 3244 11101 3224 11114 TIME...MOT...LOC 0449Z 121DEG 17KT 3240 11114
Special weather statement, Aug 6, 10:23 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
1023 PM MST MON AUG 6 2012
AZZ502-504-505-070615-
SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK
AZ-TOHONO O'ODHAM NATION INCLUDING SELLS AZ-TUCSON METRO AREA
INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-
1023 PM MST MON AUG 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN PINAL AND NORTHERN PIMA
COUNTIES UNTIL 1115 PM MST...
AT 1018 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHEAST
OF ELOY TO 7 MILES NORTH OF AVRA VALLEY TO JUST EAST OF MARANA...AND
MOVING WEST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND SMALL HAIL.
AREAS AFFECTED BY THESE STORMS INCLUDE...AVRA VALLEY...PICACHO...
FRIENDLY CORNERS AND SILVER BELL.
LAT...LON 3278 11135 3251 11127 3236 11101 3233 11162
3250 11192 3271 11178
TIME...MOT...LOC 0523Z 090DEG 21KT 3266 11142 3254 11136
3241 11123
MEYERThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 5:43 PM MST | Special Weather Statement | TWC | 47 min | |
| Aug 6, 6:57 PM MST | Special Weather Statement | TWC | 48 min | |
| Aug 6, 7:15 PM MST | Severe Thunderstorm Warning | TWC | Pima | 30 min |
| Aug 6, 7:41 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 34 min |
| Aug 6, 8:17 PM MST | Special Weather Statement | TWC | Pinal | 28 min |
| Aug 6, 9:22 PM MST | Special Weather Statement | TWC | Santa Cruz | 53 min |
| Aug 6, 9:46 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 21 min |
| Aug 6, 9:49 PM MST | Special Weather Statement | TWC | 26 min | |
| Aug 6, 11:33 PM MST | Special Weather Statement | TWC | Pima | 42 min |
Nearby
Special Weather Statements in Arizona, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.